Alert archive / Louisiana / Tornado Warnings in 2004
Tornado Warning 11, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 11, 2004, 5:21 PM CDT for Saint Bernard Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2004, 5:21 PM CDT (22:21 UTC)
- Expired
- May 11, 2004, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Bernard Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 689 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
774
WFUS54 KLIX 112221
TORNEW
LAC087-112245-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
520 PM CDT TUE MAY 11 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
ST. BERNARD PARISH IN SOUTHEAST LOUISIANA
* UNTIL 545 PM CDT
* AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTH OF
VIOLET...MOVING NORTH AT 10 MPH.
SEEK SHELTER ON THE LOWEST FLOOR OF A BUILDING IN AN INTERIOR HALLWAY
OR ROOM SUCH AS A CLOSET OR BATHROOM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 2983 8987 2986 8990 2993 8990 2993 8977
2990 8978 2981 8979 2980 8987
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 11, 3:30 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 11, 3:30 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 330 PM CDT TUE MAY 11 2004 .DISCUSSION... OVERALL SYNOPTIC PATTERN HAS NOT CHANGED MUCH IN THE PAST 24 HOURS AND VERY LITTLE CHANGE IS INDICATED FOR THE NEXT FEW DAYS. BROAD TROUGH ALOFT REMAINS ANCHORED OVER THE WESTERN STATES WITH RIDGING IN THE ERN STATES. MINOR DISTURBANCES ALOFT WILL CONTINUE TO ROTATE THROUGH THIS PATTERN CONTINUING THE THREAT OF SCATTERED TO NUMEROUS SHOWERS AND TSTMS ESPECIALLY DURING THE DAYTIME HOURS. HEATING...LOW LEVEL CONVERGENCE AND DISTURBANCES ALOFT WILL CONTINUE THE THREAT OF UNSETTLED WEATHER THROUGH THIS WEEKEND. HOWEVER BY EARLY NEXT WEEK THE RIDGE ALOFT OVER THE SERN STATES IS FORECAST TO BUILD WEST ALONG THE GULF COAST AND OVER THE GULF BRINGING DRIER AIR IN THE MID TO HIGH LEVELS OF THE ATMOSPHERE ALONG WITH SOME SUBSIDENCE DUE TO WARMING ALOFT. IN THE MEAN TIME THE FLOOD WATCH WILL REMAIN IN EFFECT THROUGH WEDNESDAY CONSIDERING SOME LOW FLASH FLOOD VALUES IN SOME SECTIONS ...HIGH PRECIPITABLE WATER VALUES AND SLOW MOVING STORMS. MOST RAINFALL AMOUNTS TODAY HAVE BEEN 2 INCHES OR LESS BUT SOME AREAS HAVE RECEIVED 2 TO 4 INCHES AND UP TO 5 INCHES IN PORTIONS OF COASTAL MISSISSIPPI AS WELL AS SOUTH OF LAKE PONTCHARTRAIN. FLOODING POTENTIAL... .LOCAL APPLICATIONS... PRECIPITATION CALCULATOR OUTPUT THIS MORNING BASED ON GFS MODEL ALONG WITH THE LOCAL HEAVY RAINFALL DECISION TREE SUGGEST RAINFALL AMOUNTS DURING TH NEXT 24 HOURS MAY REACH 2 TO 4 INCHES WITH ISOLATED AMOUNTS IN EXCESS OF 5 INCHES. && PRELIMINARY POINT NUMERS... MCB 67/82/67/82/67 48463 BTR 69/84/69/83/67 48362 MSY 70/83/70/83/69 47352 GPT 71/80/71/81/70 47352 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH LAZ034>040-046>050-056>070. MS...FLOOD WATCH MSZ077-080>082. SE LA AND MS COASTAL WATERS...NONE. && 05/22
Hazardous weather outlook, May 11, 11:00 AM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT TUE MAY 11 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT TUE MAY 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FLOOD POTENTIAL... EXCESSIVE MOISTURE BEING BROUGHT INTO THE AREA ON SOUTHERLY WINDS AND SOME UPPER LEVEL DISTURBANCES WILL CREATE CONDITIONS CONDUCIVE FOR FLOODING. A FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI INCLUDING PEARL RIVER COUNTY. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE LIKELY IN SOME AREAS WITH ISOLATED AMOUNTS IN EXCESS OF 5 INCHES. SEVERE WEATHER... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY WITH THE MAIN HAZARDS BEING STRONG POSSIBLY DAMAGING WINDS AND LARGE HAIL. WATERSPOUTS... WATERSPOUTS ARE EXPECTED TO OCCUR TODAY WITH THE VERY MOIST ATMOSPHERE. STAY ALERT TO CHANGING WEATHER CONDITIONS AT SEA AND FOR WARNINGS POSTED BY THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH SATURDAY. A FEW THUNDERSTORMS MAY BECOME STRONG AND AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED LATER TODAY. 05
In the hours before
Local storm report, May 11, 4:58 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
458 PM CDT TUE MAY 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0422 PM FLASH FLOOD LONG BEACH 30.36N 89.17W
05/11/2004 HARRISON MS EMERGENCY MNGR
SEVERAL ROADS IN LONG BEACH CLOSED DUE TO FLOODING.
0419 PM FLASH FLOOD 3 E DESTREHAN 29.96N 90.37W
05/11/2004 ST. CHARLES LA EMERGENCY MNGR
STREET FLOODING REPORTED ON LA. 48 IN ST. ROSE. BARTON
AVE. IN LULING REMAINED CLOSED.
0318 PM FLASH FLOOD 2 SSE DESTREHAN 29.96N 90.37W
05/11/2004 ST. CHARLES LA EMERGENCY MNGR
FLOOD WATERS CLOSED ROAD IN LULING.
0235 PM FLASH FLOOD BELLE CHASSE 29.85N 90.00W
05/11/2004 PLAQUEMINES LA EMERGENCY MNGR
STREET FLOODING REPORTED.
0235 PM HAIL GULFPORT 30.39N 89.07W
05/11/2004 0.25 INCH HARRISON MS EMERGENCY MNGR
PEA SIZE HAIL REPORTED AT 15TH AND BROAD AVENUE.
0202 PM FLASH FLOOD SLIDELL 30.28N 89.78W
05/11/2004 ST. TAMMANY LA LAW ENFORCEMENT
STREET FLOODING IN HUNTWICK SUBDIVISION.
0108 PM HAIL 2 W BRUSLY 30.39N 91.29W
05/11/2004 0.25 INCH WEST BATON ROUGE LA CO-OP OBSERVER
PEA SIZE HAIL AND ESTIMATED WIND GUST TO 40 MPH OBSERVED.
0108 PM TSTM WND DMG 2 W BRUSLY 30.39N 91.29W
05/11/2004 WEST BATON ROUGE LA CO-OP OBSERVER
TREES DOWN.
1235 PM FLASH FLOOD SAUCIER 30.64N 89.14W
05/11/2004 HARRISON MS EMERGENCY MNGR
SAUCIER AND LAZENER ROAD HAVE WATER OVER ROAD.
&&
22The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 11:51 AM CDT | Special Marine Warning | LIX | 54 min | |
| May 11, 11:51 AM CDT | Special Marine Warning | LIX | 54 min | |
| May 11, 11:54 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 66 min |
| May 11, 12:03 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| May 11, 1:01 PM CDT | Severe Thunderstorm Warning | LIX | West Baton Rouge | 44 min |
| May 11, 3:35 PM CDT | Flash Flood Warning | LIX | Saint Charles | 3 hr |
| May 11, 4:46 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 44 min |
| May 11, 5:35 PM CDT | Flash Flood Warning | LIX | Saint Bernard | 115 min |
Nearby
Tornado Warnings in Louisiana, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.